I can't do anything physical without running out of breath
Its probably not the simvastatin causing it. You should see your dr if you're having a problem like that.
I'm no expert, but I was prescribed 2 new drugs -- Singulair for allergies and Simvastatin. Like you 20 mg once a day. I experienced shortness of breath -- which I have never had before -- within a few days of starting these meds.
After I stopped taking both, the shortness of breath went away. I think it was the statin which caused the problem.
They keep telling people that shortness of breath is probably not from Simvastatin but from something else. If that is true then why does it stop when you stop taking the drug? Just from my own experience, statins can cause all kinds of problems and shortness of breath is just one of them.
I take 20mg of simvastatin and have been taking it at that dose for 6 1/2 years. Simvastatin is a cholesterol flowing drug and is taken at lower doses to stabilize coronary artery spasms. It stops your arteries from closing completely. The breathing problem is more likely a pulmonary problem and more likely CHF. I would contact my doctor with these concerns so that the proper test can be run to determine the cause.
- Simvastatin Information for Consumers
- Simvastatin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Simvastatin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 11 Nov 2009 • 1 answer
Updated 14 Feb 2018 • 1 answer
Is it ok to abruptly stop taking Diovan? It is causing me to have shortness of breath and a chronic?
Updated 19 Sep 2014 • 1 answer
Updated 2 Jun 2016 • 1 answer
Updated 14 Mar 2017 • 2 answers